# SDR 96ZZZX753

- Difficulty date: December 20, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7249P
- Make and model: Piper PA-24
- Aircraft serial: 242425
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Transmission
- Part number: 25720000
- Condition: Cracked
- Location: Mlg
- Part time: 2,552 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ALUMINUM CASTING OF THE MLG TRANSMISSION (PN 25720-002) WAS CRACKED IN 4 PLACES AND VERY CLOSE TO COMPLETE FAILURE.  FAILURE OF THE HOUSING WOULD POSSIBLY CAUSE THE LANDING GEAR TO LOCK IN ANY POSITION.  THE CRACKS WERE DISCOVERED DURING A GEAR RETRACTION TEST AFTER REPLACEMENT OF SEVERELY WORN GEAR DOOR HINGES.  SUSPECT CAUSE OF TRANSMISSION CASTING TO FAIL DUE TO INCORRECT RIGGING OF GEAR SYSTEM CREATING OVERTORQUE.
